Alert archive / Utah / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 30, 1999, 2:02 PM MDT for 5 counties in Utah. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 1999, 2:02 PM MDT (20:02 UTC)
- Expired
- Aug 30, 1999, 3:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Box Elder County, UT, Davis County, UT, Salt Lake County, UT, Tooele County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 22 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 12:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 302007 RRA SVRSLC UTC003-011-035-045-057-302100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 202 PM MDT MON AUG 30 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX ELDER COUNTY IN UTAH THIS INCLUDES THE CITY OF BRIGHAM CITY DAVIS COUNTY IN UTAH THIS INCLUDES THE CITY OF LAYTON NORTHWESTERN SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITY OF WEST VALLEY CITY NORTHEASTERN TOOELE COUNTY IN UTAH THIS INCLUDES THE CITY OF GRANTSVILLE WESTERN WEBER COUNTY IN UTAH THIS INCLUDES THE CITY OF OGDEN * UNTIL 300 PM MDT * AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES WEST OF WILLARD...OR ABOUT 11 MILES NORTHWEST OF OGDEN...STRETCHING SOUTH SOUTHWEST TO 10 MILES WEST OF GRANTSVILLE IN TOOELE COUNTY. THIS LINE IS MOVING NORTHEAST AT 35-40 MPH. STRONG WINDS IN EXCESS OF 60 MPH HAVE BEEN REPORTED AT SEVERAL LOCATIONS AROUND THE GREAT SALT LAKE WITH GUNNISON ISLAND REPORTING A GUST TO 77 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REJPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR IDAHO AND UTAH. LAT...LON 4143 11246 4051 11272 4058 11192 4155 11190
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 10:30 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 30, 10:30 AM MDT, 3 hours 32 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1030 AM MDT MON AUG 30 1999 SYNOPSIS...MOISTURE WILL SURGE NORTH ACROSS UTAH TODAY ALONG WITH STRONG SOUTH WINDS...IN ADVANCE OF A COLD FRONT WILL MOVE INTO NORTHWEST UTAH EARLY TUESDAY. DISCUSSION...STRONG SURFACE PRESSURE GRADIENT ACROSS STATE COUPLED WITH STRONG WINDS ALOFT WILL RESULT IN ADVISORY LEVEL WINDS ACROSS MOST ZONES. WARNING LEVELS MAY BE REACHED WITH HELP FROM CONVECTIVE OUTFLOWS...BUT ONLY EXPECT ISOLATED EVENTS...THUS OPTED FOR ADVISORY PRODUCT. CONVECTION VERY ACTIVE IN THE FAR WEST CWFA THIS MORNING AND HAVE UPDATED POPS IN MOST ZONES FOR PERIOD 1 AND 2. NEW ETA BRINGS FRONT INTO NW CWFA BY MIDNIGHT THEN IMPLIES IT INTO UT COUNTY BY TUES MIDDAY. NOT SURE HOW FAR SOUTH FRONT WILL GO AS 700 WINDS NEVER GO AROUND TO NW. THUS THINK FRONT MAY RETREAT QUICKLY. WILL WAIT FOR MORE MODEL DATE BEFORE ADDRESSING DAY 2. SLC 552 CDC 752 BURCH .SLC...WIND ADV TIL 10PM MOST ZONES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:40 PM MDT | Flash Flood Warning | SLC | Garfield | 50 min |
| Aug 29, 8:14 PM MDT | Flash Flood Warning | SLC | Washington | 61 min |
| Aug 30, 12:48 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 57 min |
| Aug 30, 1:38 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache | 67 min |
| Aug 30, 3:09 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 36 min |
| Aug 30, 4:10 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.